Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 4, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Jan 31, 2018, 3:58 AM CST for 15 counties in Texas. It took effect at Jan 31, 2018, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2018, 3:58 AM CST (09:58 UTC)
- In effect from
- Jan 31, 2018, 11:00 AM CST
- Expired
- Jan 31, 2018, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Fort Worth, TX
Counties Comanche County, TX, Cooke County, TX, Denton County, TX, Eastland County, TX, Erath County, TX, Hood County, TX, Jack County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 71 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2865 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 496 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
119 WWUS84 KFWD 310958 RFWFWD URGENT - FIRE WEATHER MESSAGE National Weather Service Fort Worth TX 358 AM CST Wed Jan 31 2018 ...A RED FLAG WARNING IS IN EFFECT TODAY ALONG AND NORTHWEST OF A COMANCHE TO FORT WORTH TO GAINESVILLE LINE FOR WINDY, WARM AND DRY CONDITIONS... .Gusty south to southwesterly winds, above-normal temperatures and low relative humidities will result in critical fire weather conditions late this morning and this afternoon across the Warning area. TXZ091-092-100>103-115>118-129>132-141-311800- /O.UPG.KFWD.FW.A.0003.180131T1700Z-180201T0200Z/ /O.NEW.KFWD.FW.W.0004.180131T1700Z-180201T0100Z/ Montague-Cooke-Young-Jack-Wise-Denton-Stephens-Palo Pinto-Parker- Tarrant-Eastland-Erath-Hood-Somervell-Comanche- 358 AM CST Wed Jan 31 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS ALONG AND NORTHWEST OF A LINE FROM COMANCHE...TO FORT WORTH...TO GAINESVILLE... The National Weather Service in Fort Worth has issued a Red Flag Warning, which is in effect from 11 AM this morning to 7 PM CST this evening. The Fire Weather Watch is no longer in effect. * WINDS...South winds of 15 to 25 mph with gusts over 30 mph. * TIMING...Late this morning through early evening. * RH...15 to 30 percent this afternoon. * IMPACTS...Any fires will be able to start rapidly and spread rapidly. Outdoor burning is highly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that extreme fire weather conditions are either occurring now...or will shortly. A combination of strong winds, low relative humidity, and dry vegetation can contribute to extreme fire behavior. Avoid all outside burning and welding today. Do not toss lit cigarette butts outside or out of moving vehicles! Report wild fires to the nearest fire department or law enforcement office. && $$ 30/05
2 follow-up statements
563 WWUS84 KFWD 311902 RFWFWD URGENT - FIRE WEATHER MESSAGE National Weather Service Fort Worth TX 102 PM CST Wed Jan 31 2018 ...A RED FLAG WARNING IS IN EFFECT TODAY ALONG AND NORTHWEST OF A COMANCHE TO FORT WORTH TO GAINESVILLE LINE FOR WINDY, WARM AND DRY CONDITIONS... .Gusty south to southwesterly winds, above-normal temperatures and low relative humidities will result in critical fire weather conditions late this morning and this afternoon across the Warning area. TXZ091-092-100>103-115>118-129>132-141-010100- /O.CON.KFWD.FW.W.0004.000000T0000Z-180201T0100Z/ Montague-Cooke-Young-Jack-Wise-Denton-Stephens-Palo Pinto-Parker- Tarrant-Eastland-Erath-Hood-Somervell-Comanche- 102 PM CST Wed Jan 31 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS ALONG AND NORTHWEST OF A LINE FROM COMANCHE...TO FORT WORTH...TO GAINESVILLE... * WINDS...South winds of 15 to 25 mph with gusts over 30 mph. * TIMING...This afternoon through early evening. * RH...15 to 30 percent this afternoon. * IMPACTS...Any fires will be able to start rapidly and spread rapidly. Outdoor burning is highly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that extreme fire weather conditions are either occurring now...or will shortly. A combination of strong winds, low relative humidity, and dry vegetation can contribute to extreme fire behavior. Avoid all outside burning and welding today. Do not toss lit cigarette butts outside or out of moving vehicles! Report wild fires to the nearest fire department or law enforcement office. && $$
215 WWUS84 KFWD 010054 RFWFWD URGENT - FIRE WEATHER MESSAGE National Weather Service Fort Worth TX 654 PM CST Wed Jan 31 2018 TXZ091-092-100>103-115>118-129>132-141-010200- /O.EXP.KFWD.FW.W.0004.000000T0000Z-180201T0100Z/ Montague-Cooke-Young-Jack-Wise-Denton-Stephens-Palo Pinto-Parker- Tarrant-Eastland-Erath-Hood-Somervell-Comanche- 654 PM CST Wed Jan 31 2018 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING... Conditions will continue to improve this evening as relative humidity values quickly climb and earlier gusty winds subside. As a result, the Red Flag Warning will be allowed to expire on time at 7 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Jan 31, 3:56 AM CST, 2 minutes earlier.
Area forecast discussion, Jan 31, 3:56 AM CST, 2 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 356 AM CST Wed Jan 31 2018 .SHORT TERM... /Today and tonight/ The primary concern in the short term is the unseasonably warm and windy conditions expected today and the resulting critical fire weather threat. A tight pressure gradient between a surface ridge over the southeastern states and a cold front across the Plains will create strong and gusty south to southwest winds today. VAD winds from the Fort Worth Spinks RADAR indicate 50+ knots at 2000 feet early this morning, and some of this energy will mix to the surface after a few hours of heating. The southwesterly wind component will usher in particularly warm and dry air across the western- most counties, and 75 to 80 degree high temperatures are likely along and west of Highway 281. Moisture advection will be much better along and east of the I-35 corridor where higher relative humidity values and cooler afternoon temperatures will suppress the potential for rapidly spreading wildfires. The current plan is to upgrade the Fire Weather Watch to a Red Flag Warning for areas along and west of a line from Comanche to Fort Worth to Gainesville. The far northwest areas may experience slackening winds late this afternoon as the cold front draws near. However, all the ingredients for Red Flag conditions should still be met during the late morning and early afternoon hours. The rest of the region (outside of the RFW) will still experience elevated fire danger due to the warm and windy weather and dry vegetation. Winds will come close to advisory criteria at times and a wind advisory is not out of the question, but the current thinking is that since conditions will be borderline, an advisory is not necessary. The day shift will have the option of issuing a short- fused advisory if trends later this morning indicate that wind speeds will be higher than forecast. Either way, winds will drop off fairly quickly around sunset. Tonight's low temperatures will be above normal in the pre-frontal airmass. The cold front will move into the far northwestern counties after midnight tonight, where lows will be in the lower 40s. The rest of the region will see lows ranging from the mid 40s to lower 50s. 30 && .LONG TERM... /Thursday through Tuesday/ A shortwave disturbance moving southeast within the base of a broader latitudinal mid level longwave trough will support a cold front moving progressively southeast through North and Central Texas on Thursday. Northern counties will likely see a morning highs in the lower to middle 60s, while many Central Texas areas see highs breaching 70 degrees once again before the cold front moves through by afternoon. Brisk northeast winds Thursday night will become easterly around 10 mph on Friday, as a 1040mb surface high skirts us to the northeast and moves into the Mid Mississippi and Tennessee Valleys. North Texas areas will see partly cloudy conditions, while clouds will be more stubborn across Central Texas where some lingering isentropic ascent occurs over a more shallow frontal inversion. A few light showers or scattered sprinkles will be possible across the southeast half of the region Thursday through Friday. Nothing of consequence is expected as rainfall totals will be very low with moisture confined below a subsidence inversion anchored close to 850mb. Temperatures are not expected to be overly chilly behind the cold front as Friday starts off between 45 and 55 degrees with just a low diurnal warm up into the 50s by afternoon. The Eastern CONUS broad surface high continues shifting toward the Atlantic Seaboard Friday night and Saturday, as pressures fall along the lee of the Rockies in response to fast, near zonal west- northwest flow aloft. Considerable cloud cover and increasing south-southeast winds will keep lows Saturday morning up into the upper 30s to mid 40s, while highs show a broad range from the 50s east, to mostly the 60s west where some afternoon partial clearing may occur due to stronger mixing and a more shallow column of moisture. Low chances of a few light showers or sprinkles will continue across the southeast half of the area where moisture will be somewhat deeper with ongoing low level warm advection. One more mild night (early February) is expected ahead of a stronger cold front expected into the area by Sunday morning. Lows will range between the mid 30s north to 45-50 degrees across Central Texas. Strong cold advection will ensue on Sunday with plentiful cloudiness, especially east of I-35, so little in the way of a warm up is expected as highs range from the 40s north of I-20/30 to the 50s across Central Texas. As a shortwave skirts the area later Sunday into Sunday Night, better moisture will be shunted east of the area with partial clearing overnight and very chilly low temperatures Monday morning in the 20s and 30s with winds diminishing rapidly. With lee-side cyclogenesis cranking up by midday Monday and some insolation to be had, we should see high temperatures rebound nicely from the 50s with lower 60s across our far western counties. The gusty south winds will help hold low temperatures up on Monday night with another warmer day Tuesday in the 60s. Moisture return across eastern areas may lend to a few weak showers, but nothing of significance. Another cold front will arrive Tuesday night into early Wednesday, with a cool down into the 50s, except lower 60s across Central Texas. 05/ && .AVIATION... /Issued 1142 PM CST Tue Jan 30 2018/ Some MVFR stratus is expected to develop over South Texas before sunrise Wednesday and some of this stratus may spread north northeast into Central Texas Wednesday morning. Have placed a TEMPO BKN015 for the 13z to 16z period. The Metroplex TAF sites are expected to remain VFR. South winds around 15 knots with some gusts to 25 knots will prevail and gusts closer to 30 knots are possible 16z Wednesday until 00z Thursday. 58 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 73 48 65 38 54 / 0 0 0 0 0 Waco 71 49 70 42 55 / 0 0 5 5 5 Paris 69 48 64 34 51 / 0 0 10 5 0 Denton 73 45 63 34 54 / 0 0 0 0 0 McKinney 70 47 64 36 53 / 0 0 5 0 0 Dallas 72 49 65 40 54 / 0 0 5 0 0 Terrell 70 49 65 37 54 / 0 0 10 5 0 Corsicana 71 51 68 39 53 / 0 0 10 10 5 Temple 70 50 71 43 56 / 0 0 5 5 5 Mineral Wells 77 43 64 33 54 / 0 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM this morning to 7 PM CST this evening for TXZ091-092-100>103-115>118-129>132-141. && 30/05
Hazardous weather outlook, Jan 31, 3:46 AM CST, 12 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 346 AM CST Wed Jan 31 2018 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011000- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 346 AM CST Wed Jan 31 2018 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. The threat for wildfires will reach critical levels by this afternoon generally along and northwest of a line from Comanche, to Glen Rose, to Fort Worth, to Gainesville. These areas will see the most conducive conditions for fire starts and rapidly spreading wildfires. There will be an elevated fire threat elsewhere this afternoon due to abundant fuels and gusty south winds; however, relative humidities will be just above critical levels. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Elevated fire weather concerns will continue Thursday behind a cold front. Areas generally north of I-20 and west of I-35W will see both gusty north winds and low humidity values. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. However, please report any fires to your local fire department or emergency management. In addition, reports of fires to the National Weather Service are appreciated for weather support.
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.